Alert archive / Missouri / River Flood Warnings in 2018

River Flood Warning 3, NWS St. Louis, MO

February 21, 2018Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Feb 21, 2018, 6:59 AM CST for Lincoln County, Missouri. It took effect at Feb 21, 2018, 7:13 AM CST. It was in force for 37 hr.

The area

The outline as issued.

The facts

Issued
Feb 21, 2018, 6:59 AM CST (12:59 UTC)
In effect from
Feb 21, 2018, 7:13 AM CST
Expired
Feb 22, 2018, 8:15 PM CST
In force
37 hr
Issued by
NWS St. Louis, MO
Area
Storm-based polygon
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 39 km from the middle of the area, began a volume at 13:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 21.01 ft at Feb 21, 2018, 9:00 AM CST.

actionminormoderate102002/2102/2202/2302/24
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

949 
WGUS43 KLSX 211259
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
659 AM CST Wed Feb 21 2018

...The National Weather Service in St. Louis has issued a flood 
warning for the following rivers in Missouri... 

  Cuivre River near Troy

.This Flood Warning is a result of up to 2 inches of rainfall the 
past 24 hours ...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-221259-
/O.NEW.KLSX.FL.W.0003.180221T1313Z-180223T0215Z/
/TRYM7.1.ER.180221T1313Z.180221T1800Z.180222T0215Z.NO/
659 AM CST Wed Feb 21 2018

The National Weather Service in St. Louis has issued a 

* Flood Warning for 
  the Cuivre River near Troy
* until Thursday evening.
* At  6:30 AM Wednesday the stage was 20.7 feet.
* Flood stage is 21.0 feet.
* Minor flooding is forecast.
* The river is forecast to rise above flood stage by this morning and
  crest near 23.0 feet by this afternoon. The river is forecast to 
  fall below flood stage by this evening.
* Impact:  At 21.0 feet...Flood Stage.  Left bank overflows.  Minor 
  flooding begins.
* Impact:  At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
  low lying agricultural land is inundated.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/22  02/23  02/24  02/25  02/26

Cuivre River
  Troy            21.0   20.70      15.8    9.9    7.3    6.3    6.0


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$
1 follow-up statement
007 
WGUS83 KLSX 211847
FLSLSX
Flood Statement
National Weather Service St Louis MO
1247 PM CST Wed Feb 21 2018

...The Flood Warning is cancelled for the following rivers in 
Missouri...
 
  Cuivre River near Troy


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Rainfall heavier than forecast could cause river levels to rise even 
higher than predicted.  The National Weather Service will monitor 
this developing situation and issue follow up statements as 
conditions or forecasts change.

Safety message:  Never drive cars, trucks, or sport utility vehicles 
through flooded areas.  The water may be too deep to allow for safe 
passage.

This product, along with additional weather and stream information, 
is available at http://water.weather.gov/ahps2/index.php?wfo=lsx.

&&

MOC113-211917-
/O.CAN.KLSX.FL.W.0003.000000T0000Z-180223T0215Z/
/TRYM7.1.ER.180221T1433Z.180221T1445Z.180221T1503Z.NO/
1247 PM CST Wed Feb 21 2018

The Flood Warning is cancelled for
  the Cuivre River near Troy.
* At 12:30 PM Wednesday the stage was 20.1 feet.
* Flood stage is 21.0 feet.
* The river fell below flood stage at 9:03 AM Wednesday.
* The river will continue falling to 10.3 feet by tomorrow morning.
* Impact:  At 18.0 feet...From Highway 61 east to Frenchmans Bluff...
  low lying agricultural land is inundated.

&&
                   Fld   Latest              7 a.m. Forecast
LOCATION           Stg  Obs Stg     02/22  02/23  02/24  02/25  02/26

Cuivre River
  Troy            21.0   20.13      10.3    7.2   15.1    9.3    6.6


&&


LAT...LON 3901 9100 3903 9095 3895 9089 3893 9090




$$

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Feb 21, 6:41 AM CST, 18 minutes earlier.

Area forecast discussion, Feb 21, 6:41 AM CST, 18 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
641 AM CST Wed Feb 21 2018

.SHORT TERM...  (Through Late Tonight)
Issued at 352 AM CST Wed Feb 21 2018

A very complicated forecast thru tonight is in store with a fair
amount of uncertainty. Focus thru tonight will be precip chances
as well as sfc temps that will determine ice accums or just a cold
rain.

Have generally trended twd the cooler NAM for temps which is also
slightly more aggressive with QPF. The NAM did a fairly good job
on the ongoing rain/temp setup and this soln seems reasonable.

Have kept a Winter Adv going for srn portions of the CWA. Expect
temps to drop to the freezing mark by sunrise and shud hover near
the freezing mark thru today. This shud be especially true for
the valleys with some cold air drainage. Believe these counties
will see waves of precip thru today, tho a brief lull is possible
early this afternoon before another s/w lifts newd and the WAA
increases again. This brief lull may allow for some warming, but
if the temp does rise above freezing, it shud drop quickly once
the precip begins again.

Some uncertainty remains regarding precip coverage for tonight.
While the bulk of the precip shud be confined to the sern and wrn
portions of the CWA, given the widespread lift over the area as well
as the strong WAA, believe there is enuf of a threat for some light
FZRA between these two areas. The FZRA may start out as some sleet
with wetbulb effects and perhaps even some snow across nrn portions
of the CWA if precip can begin ahead of the warm nose, but shud
quick change to freezing rain.

Going ice accumulations may be on the high side given the
uncertainty of the sfc temps forecast. Much of the precip is
expected to fall with temps hovering around freezing. That said,
some of this may be offset by lighter precip allowing faster
accretion.

Tilly

.LONG TERM...  (Thursday through Tuesday)
Issued at 352 AM CST Wed Feb 21 2018

Freezing rain will end from south to north on Thu due to a
combination of rising temperatures (FZRA changing to RA) and pcpn
tapering off. Most areas should be dry by afternoon, thus the
Winter Weather Advisories end at 18z Thu.

The warm front which will have lifted slightly northwards on Thu
will waver across the region on Fri before decidedly lifting
northwards on Sat in response to a developing wave on the
boundary. Temperatures should be quite warm on Sat, although there
may be a sharp temperature gradient between northeastern MO/west
central IL and southeastern MO on Saturday depending on the
northward progress of the boundary. Models are in broad agreement
that the cold front associated with the lifting wave will have
moved through the CWA by 12z Sun, but there is considerable
variation between models in how they get there.

Several disturbances will move across the area through the weekend
within an active southwest flow pattern aloft. This will bring
multiple opportunities for widespread SHRA/TSRA through Sat
night. PW values are forecast to be near the max values for Feb by
Saturday. Given the recent rainfall and saturated soils, a Flood
Watch or Flash Flood Watch will likely be needed at some point
after Thu's pcpn ends and before the next round of pcpn begins. A
brief period of upper ridging is possible early/mid next week
during which little pcpn would be expected.

Kanofsky

&&

.AVIATION...  (For the 12z TAFs through 12z Thursday Morning)
Issued at 610 AM CST Wed Feb 21 2018

For KCOU/KUIN...Cold front has pushed thru the region with
freezing rain well SE of the terminals. Expect VFR conditions thru
much of today, with MVFR cigs moving back into KCOU this
evening. FZRA may reach KCOU early this evening, but believe the
best chances are around Midnight and into the early morning hours.
The FZRA shud reach KUIN late tonight into Thurs morning.

SPECIFICS FOR KSTL/KSUS/KCPS: Precip has ended and pushed SE of
terminals. Another wave of precip is possible from about mid
afternoon into the early evening hours. There is some uncertainty
if this precip will impact the terminals and have left as VCSH for
now. There is also some uncertainty regarding temps at that time
as well. At this point, it appears temps will be just above
freezing, but temps may drop if the precip occurs. Chances of FZRA
increase later tonight and gradually diminish toward sunrise
Thurs.

Tilly

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Winter Weather Advisory until noon CST Thursday for Crawford MO-
     Iron MO-Madison MO-Reynolds MO-Saint Francois MO-Sainte
     Genevieve MO-Washington MO.

     Winter Weather Advisory from 6 PM this evening to noon CST
     Thursday for Audrain MO-Boone MO-Callaway MO-Cole MO-
     Franklin MO-Gasconade MO-Jefferson MO-Lincoln MO-Moniteau
     MO-Montgomery MO-Osage MO-Saint Charles MO-Saint Louis City
     MO-Saint Louis MO-Warren MO.

     Winter Weather Advisory until 9 AM CST this morning for
     Jefferson MO-Saint Louis City MO-Saint Louis MO.

     Winter Weather Advisory from midnight tonight to noon CST
     Thursday for Knox MO-Lewis MO-Marion MO-Monroe MO-Pike MO-
     Ralls MO-Shelby MO.

IL...Winter Weather Advisory until noon CST Thursday for Randolph IL.

     Winter Weather Advisory from 6 PM this evening to noon CST
     Thursday for Calhoun IL-Greene IL-Jersey IL-Macoupin IL-
     Madison IL-Monroe IL-Saint Clair IL.

     Winter Weather Advisory until 9 AM CST this morning for Bond IL-
     Clinton IL-Fayette IL-Madison IL-Marion IL-Monroe IL-
     Montgomery IL-Saint Clair IL-Washington IL.

     Winter Weather Advisory from midnight tonight to noon CST
     Thursday for Adams IL-Brown IL-Pike IL.

&&

WFO LSX
Hazardous weather outlook, Feb 21, 4:17 AM CST, 2 hours 42 minutes before
Hazardous Weather Outlook
National Weather Service Saint Louis MO
417 AM CST Wed Feb 21 2018

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-220000-
Greene IL-Macoupin IL-Montgomery IL-Bond IL-Fayette IL-Clinton IL-
Marion IL-Washington IL-Randolph IL-Adams IL-Brown IL-Pike IL-
Calhoun IL-Jersey IL-Madison IL-Saint Clair IL-Monroe IL-Knox MO-
Lewis MO-Shelby MO-Marion MO-Monroe MO-Ralls MO-Pike MO-Boone MO-
Audrain MO-Moniteau MO-Cole MO-Osage MO-Callaway MO-Montgomery MO-
Lincoln MO-Gasconade MO-Warren MO-Saint Charles MO-Franklin MO-
Saint Louis MO-Saint Louis City MO-Jefferson MO-Crawford MO-
Washington MO-Saint Francois MO-Sainte Genevieve MO-Iron MO-
Madison MO-Reynolds MO-
417 AM CST Wed Feb 21 2018

This hazardous weather outlook is for portions of eastern and
central Missouri as well as west central and southwest Illinois.

.DAY ONE...Today and Tonight

A wintry mix of freezing rain and sleet will continue today
across parts of the area and then spread northward tonight. Total
ice accretions between a light glaze and 0.2" are possible.
Please refer to the Winter Weather Advisory for additional
details.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday

A wintry mix of freezing rain and sleet will continue into
Thursday morning. Total ice accretions between a light glaze and
0.2" are possible.

There is a chance of thunderstorms from Friday night through
early Saturday evening.

.SPOTTER INFORMATION STATEMENT...

Spotters are encouraged to report wintry precipitation type and
amounts, if observed, to the National Weather Service.

Kanofsky

In the hours before

Local storm report, Feb 21, 3:05 AM CST, 3 hours 54 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
305 AM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     HEAVY RAIN       SHREWSBURY              38.59N  90.33W
02/21/2018  M3.75 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            48 HOUR TOTAL

&&

EVENT NUMBER LSX1800059

KANOFSKY
Local storm report, Feb 21, 3:15 AM CST, 3 hours 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
315 AM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0315 AM     SLEET            CADET                   37.99N  90.69W
02/21/2018  U0.0 INCH        WASHINGTON         MO   LAW ENFORCEMENT

            RAIN/SLEET MIX REPORTED IN AND NEAR CADET.

&&

EVENT NUMBER LSX1800060

KANOFSKY
Local storm report, Feb 21, 3:53 AM CST, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
353 AM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0352 AM     FREEZING RAIN    2 SSW MAEYSTOWN         38.20N  90.25W
02/21/2018  M0.10 INCH       MONROE             IL   TRAINED SPOTTER

            COMBINATION OF FREEZING RAIN AND SLEET.

&&

EVENT NUMBER LSX1800061

KANOFSKY
Local storm report, Feb 21, 5:25 AM CST, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
525 AM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0524 AM     HEAVY RAIN       1 NNW WOOD RIVER        38.88N 90.09W
02/21/2018  M2.57 INCH       MADISON            IL   PUBLIC

            STORM TOTAL SINCE MONDAY MORNING.

&&

TILLY
Local storm report, Feb 21, 5:51 AM CST, 1 hour 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
551 AM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0549 AM     FREEZING RAIN    FERGUSON                38.75N  90.30W
02/21/2018  U0.00 INCH       ST. LOUIS          MO   TRAINED SPOTTER

            THIN GLAZE OF ICE ON TREES AND METAL RAILINGS FROM THE
            OVERNIGHT PRECIPITATION.

&&

EVENT NUMBER LSX1800062

KANOFSKY
Local storm report, Feb 21, 6:16 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
616 AM CST WED FEB 21 2018

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0613 AM     HEAVY RAIN       2 E RICHMOND HEIGHTS    38.63N  90.29W
02/21/2018  M2.25 INCH       ST. LOUIS CITY     MO   TRAINED SPOTTER

            24 HOUR TOTAL MEASURED SOUTH OF FOREST PARK NEAR I-64
            AND TAMM AVE.

&&

EVENT NUMBER LSX1800063

KANOFSKY

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 21, 2:17 AM CSTAreal Flood AdvisoryLSXCrawford, Iron, Madison, Reynolds, Sainte Genevieve, Saint Francois and 1 more6 hr
Feb 21, 2:18 AM CSTRiver Flood WarningLSXMarion35 hr
Feb 21, 3:33 AM CSTWinter Weather AdvisoryLSXAudrain, Boone, Callaway, Cole, Franklin, Gasconade and 16 more31 hr
Feb 21, 6:31 AM CSTRiver Flood WarningLSXReynolds29 hr

Nearby

River Flood Warnings in Missouri, 2018Every river flood warning in 2018

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.